MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S200-H30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.
 
Event or Problem Description
It was reported that the single-use holmium laser fiber stopped working after approximately 5 minutes of lasering the stone, and that the aiming beam disappeared.It was also found that the cladding was scraped and cut approximately 12cm from the distal tip, exposing the fiber.The case was completed with another fiber, and there were no injuries or additional procedures reported.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7743185
Report Number1820334-2018-02391
Device Sequence Number16622070
Product Code GEX
UDI-Device Identifier00827002237339
UDI-Public(01)00827002237339(17)180212(10)NS5649297
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Catalogue NumberHLF-S200-H30
Device Lot NumberNS5649297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR